Alert archive / Kentucky / Wind Advisories in 2013
Wind Advisory 5, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Nov 16, 2013, 1:34 PM CST for 4 states. It took effect at Nov 17, 2013, 8:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2013, 1:34 PM CST (19:34 UTC)
- In effect from
- Nov 17, 2013, 8:00 AM CST
- Expired
- Nov 17, 2013, 5:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Paducah, KY
All 58 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 436 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
614 WWUS73 KPAH 161934 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 134 PM CST SAT NOV 16 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-170400- /O.NEW.KPAH.WI.Y.0005.131117T1400Z-131118T0200Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 134 PM CST SAT NOV 16 2013 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM CST SUNDAY. * WINDS WILL INCREASE AND BECOME STRONG AND GUSTY SUNDAY AHEAD OF AN APPROACHING STORM FRONT. * TIMING: SOUTH WINDS WILL REALLY PICK UP DURING THE DAYTIME HOURS SUNDAY AS A WEATHER FRONT APPROACHES. THE STRONGEST WINDS WITH THE HIGHEST GUSTS WILL BE ONGOING THROUGH THE MIDDAY AND INTO THE AFTERNOON HOURS. * WINDS: SOUTH WINDS WILL AVERAGE 20 TO 30 MPH WITH GUSTS TO 40 TO 50 MPH AT TIMES. THESE WILL BE THE REGULAR GRADIENT WINDS OCCURRING WITHOUT THE AID OF A THUNDERSTORM. * IMPACTS: WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IT WILL BE ESPECIALLY DANGEROUS TO BE IN SMALL CRAFT ON AREA RIVERS OR LAKES WITH TREACHEROUS WAVES. TIE DOWN OR OTHERWISE SECURE ANY LOOSE OUTDOOR LAWN OR FURNITURE ITEMS THAT MAY BE BLOWN ABOUT BY STRONG WINDS. * WINDS WILL REMAIN STRONG AND GUSTY THROUGH COLD FRONTAL PASSAGE LATE IN THE AFTERNOON OR EARLY EVENING. THEN THEY WILL SHIFT TO THE NORTHWEST AND MAY REMAIN STRONG FOR AN HOUR OR TWO BEFORE GRADUALLY EASING OFF SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO REACH 30 MPH OR GREATER FOR LONGER THAN ONE HOUR...OR WIND GUSTS ARE EXPECTED TO REACH 45 MPH FOR ANY DURATION. && $$
4 follow-up statements
437 WWUS73 KPAH 170554 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 1154 PM CST SAT NOV 16 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-171400- /O.CON.KPAH.WI.Y.0005.131117T1400Z-131118T0200Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 1154 PM CST SAT NOV 16 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM CST SUNDAY. * WINDS WILL INCREASE AND BECOME STRONG AND GUSTY SUNDAY AHEAD OF AN APPROACHING STORM FRONT. * TIMING: SOUTH WINDS WILL REALLY PICK UP DURING THE DAYTIME HOURS SUNDAY AS A WEATHER FRONT APPROACHES. THE STRONGEST WINDS WITH THE HIGHEST GUSTS WILL BE ONGOING THROUGH THE MIDDAY AND INTO THE AFTERNOON HOURS. * WINDS: SOUTH WINDS WILL AVERAGE 20 TO 30 MPH WITH GUSTS TO 40 TO 50 MPH AT TIMES. THESE WILL BE THE REGULAR GRADIENT WINDS OCCURRING WITHOUT THE AID OF A THUNDERSTORM. * IMPACTS: WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IT WILL BE ESPECIALLY DANGEROUS TO BE IN SMALL CRAFT ON AREA RIVERS OR LAKES WITH TREACHEROUS WAVES. TIE DOWN OR OTHERWISE SECURE ANY LOOSE OUTDOOR LAWN OR FURNITURE ITEMS THAT MAY BE BLOWN ABOUT BY STRONG WINDS. * WINDS WILL REMAIN STRONG AND GUSTY THROUGH COLD FRONTAL PASSAGE LATE IN THE AFTERNOON OR EARLY EVENING. THEN THEY WILL SHIFT TO THE NORTHWEST AND MAY REMAIN STRONG FOR AN HOUR OR TWO BEFORE GRADUALLY EASING OFF SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO REACH 30 MPH OR GREATER FOR LONGER THAN ONE HOUR...OR WIND GUSTS ARE EXPECTED TO REACH 45 MPH FOR ANY DURATION. && $$
069 WWUS73 KPAH 171037 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 437 AM CST SUN NOV 17 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-172300- /O.EXT.KPAH.WI.Y.0005.131117T1400Z-131117T2300Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 437 AM CST SUN NOV 17 2013 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. * TIMING: SOUTH WINDS WILL INCREASE DURING THE DAYTIME HOURS SUNDAY AS A WEATHER FRONT APPROACHES. THE STRONGEST WINDS WITH THE HIGHEST GUSTS WILL OCCUR FROM MIDDAY UNTIL THE COLD FRONT PASSES LATE THIS AFTERNOON. * WINDS: SOUTH WINDS WILL AVERAGE 20 TO 30 MPH WITH GUSTS TO 40 TO 50 MPH AT TIMES. THESE WINDS WILL NOT BE ASSOCIATED WITH THUNDERSTORMS OR PRECIPITATION. * IMPACTS: WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IT WILL BE ESPECIALLY DANGEROUS TO BE IN SMALL CRAFT ON AREA RIVERS OR LAKES WITH TREACHEROUS WAVES. TIE DOWN OR OTHERWISE SECURE ANY LOOSE OUTDOOR LAWN OR FURNITURE ITEMS THAT MAY BE BLOWN ABOUT BY STRONG WINDS. * THE WINDS WILL SHIFT TO THE WEST OR NORTHWEST BEHIND THE FRONT LATE THIS AFTERNOON...BUT THEY WILL BE SUBSTANTIALLY WEAKER THAN THE SOUTH WINDS AHEAD OF THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO REACH 30 MPH OR GREATER FOR LONGER THAN ONE HOUR...OR WIND GUSTS ARE EXPECTED TO REACH 45 MPH FOR ANY DURATION. && $$ DRS
165 WWUS73 KPAH 171953 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 153 PM CST SUN NOV 17 2013 ILZ075-080-081-084-MOZ076-172300- /O.NEW.KPAH.HW.W.0001.131117T1953Z-131117T2300Z/ /O.CON.KPAH.WI.Y.0005.000000T0000Z-131117T2300Z/ JEFFERSON-PERRY IL-FRANKLIN-JACKSON-PERRY MO- INCLUDING THE CITIES OF...MOUNT VERNON...PINCKNEYVILLE... WEST FRANKFORT...CARBONDALE...PERRYVILLE 153 PM CST SUN NOV 17 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * TIMING: SOUTH WINDS WILL BE SHIFTING TO THE WEST DURING THE 2 PM TO 5 PM TIME FRAME AS A COLD FRONT MAKES ITS PASSAGE. STRONG GUSTS TO 50 TO 60 MPH WILL OCCUR AS THE FRONT MAKES PASSAGE. * WINDS: SOUTH TO SOUTHWEST WINDS AVERAGE 25 TO 40 MPH WITH GUSTS TO 50 MPH TO 60 MPH AT TIMES. THESE WINDS WILL NOT BE ASSOCIATED WITH THUNDERSTORMS OR PRECIPITATION. * IMPACTS: THESE ARE DAMAGING WIND SPEEDS THAT CAN DOWN TREES AND POWER LINES AND CAUSE OTHER SEVERE STORM LIKE DAMAGE. IN ADDITION WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ILZ076>078-082-083-085>094-INZ081-082-085>088-KYZ001>022-MOZ086- 087-100-107>112-114-172300- /O.CON.KPAH.WI.Y.0005.000000T0000Z-131117T2300Z/ WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-WILLIAMSON-SALINE-GALLATIN- UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE- POSEY-VANDERBURGH-WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD- MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON- TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON- DAVIESS-MCLEAN-MUHLENBERG-TODD-BOLLINGER-CAPE GIRARDEAU-WAYNE MO- CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...FAIRFIELD...ALBION...MOUNT CARMEL... MCLEANSBORO...CARMI...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...MARBLE HILL...CAPE GIRARDEAU... PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...BLOOMFIELD... SIKESTON...CHARLESTON...NEW MADRID 153 PM CST SUN NOV 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * TIMING: SOUTH WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS AS A WEATHER FRONT APPROACHES. THE STRONGEST WINDS WITH THE HIGHEST GUSTS WILL BE OCCURRING AS WE HEAD INTO THE LATE AFTERNOON AND EARLY EVENING HOURS. * WINDS: SOUTH WINDS WILL AVERAGE 20 TO 30 MPH WITH GUSTS TO 40 TO 50 MPH AT TIMES. THESE WINDS WILL NOT BE ASSOCIATED WITH THUNDERSTORMS OR PRECIPITATION. * IMPACTS: WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IT WILL BE ESPECIALLY DANGEROUS TO BE IN SMALL CRAFT ON AREA RIVERS OR LAKES WITH TREACHEROUS WAVES. TIE DOWN OR OTHERWISE SECURE ANY LOOSE OUTDOOR LAWN OR FURNITURE ITEMS THAT MAY BE BLOWN ABOUT BY STRONG WINDS. * THE WINDS WILL SHIFT TO THE WEST OR NORTHWEST BEHIND THE FRONT AND MAY REMAIN ELEVATED FOR AN HOUR OR TWO BEFORE SUBSIDING EARLY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO REACH 30 MPH OR GREATER FOR LONGER THAN ONE HOUR...OR WIND GUSTS ARE EXPECTED TO REACH 45 MPH FOR ANY DURATION. && $$
861 WWUS73 KPAH 172140 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 340 PM CST SUN NOV 17 2013 ILZ075-080-081-084-MOZ076-172300- /O.CAN.KPAH.HW.W.0001.000000T0000Z-131117T2300Z/ /O.CON.KPAH.WI.Y.0005.000000T0000Z-131117T2300Z/ JEFFERSON-PERRY IL-FRANKLIN-JACKSON-PERRY MO- INCLUDING THE CITIES OF...MOUNT VERNON...PINCKNEYVILLE... WEST FRANKFORT...CARBONDALE...PERRYVILLE 340 PM CST SUN NOV 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELLED THE HIGH WIND WARNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * WINDS WILL STILL BE STRONG AND GUSTY FOR A COUPLE MORE HOURS...BUT THE THREAT FOR GUSTS TO 60 MPH HAS WANED. THEREFORE THE WARNING HAS BEEN CANCELLED AND THE ADVISORY REMAINS IN EFFECT. * TIMING: WINDS WILL BE SHIFTING TO THE WEST AS A COLD FRONT MAKES PASSAGE. STRONG GUSTS UP TO 50 MPH ARE STILL POSSIBLE AT TIMES. * WINDS: SOUTH TO SOUTHWEST WINDS SHIFTING TO THE WEST WILL AVERAGE 15 TO 30 MPH AND MAY GUST UP TO 50 MPH AT TIMES. THESE WINDS WILL NOT BE ASSOCIATED WITH THUNDERSTORMS OR PRECIPITATION. * IMPACTS: WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IT WILL BE ESPECIALLY DANGEROUS TO BE IN SMALL CRAFT ON AREA RIVERS OR LAKES WITH TREACHEROUS WAVES. TIE DOWN OR OTHERWISE SECURE ANY LOOSE OUTDOOR LAWN OR FURNITURE ITEMS THAT MAY BE BLOWN ABOUT BY STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO REACH 30 MPH OR GREATER FOR LONGER THAN ONE HOUR...OR WIND GUSTS ARE EXPECTED TO REACH 45 MPH FOR ANY DURATION. && $$ ILZ076>078-082-083-085>094-INZ081-082-085>088-KYZ001>022-MOZ086- 087-100-107>112-114-172300- /O.CON.KPAH.WI.Y.0005.000000T0000Z-131117T2300Z/ WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-WILLIAMSON-SALINE-GALLATIN- UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE- POSEY-VANDERBURGH-WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD- MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON- TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON- DAVIESS-MCLEAN-MUHLENBERG-TODD-BOLLINGER-CAPE GIRARDEAU-WAYNE MO- CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...FAIRFIELD...ALBION...MOUNT CARMEL... MCLEANSBORO...CARMI...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...MARBLE HILL...CAPE GIRARDEAU... PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...BLOOMFIELD... SIKESTON...CHARLESTON...NEW MADRID 340 PM CST SUN NOV 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * TIMING: SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS AS A WEATHER FRONT APPROACHES. THE STRONGEST WINDS WITH THE HIGHEST GUSTS WILL BE OCCURRING AS WE HEAD INTO THE LATE AFTERNOON AND EARLY EVENING HOURS. * WINDS: SOUTH TO SOUTHWEST WINDS WILL AVERAGE 20 TO 30 MPH WITH GUSTS TO 40 TO 50 MPH AT TIMES. THESE WINDS WILL NOT BE ASSOCIATED WITH THUNDERSTORMS OR PRECIPITATION. * IMPACTS: WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IT WILL BE ESPECIALLY DANGEROUS TO BE IN SMALL CRAFT ON AREA RIVERS OR LAKES WITH TREACHEROUS WAVES. TIE DOWN OR OTHERWISE SECURE ANY LOOSE OUTDOOR LAWN OR FURNITURE ITEMS THAT MAY BE BLOWN ABOUT BY STRONG WINDS. * THE WINDS WILL SHIFT TO THE WEST OR NORTHWEST BEHIND THE FRONT AND MAY REMAIN ELEVATED FOR AN HOUR OR TWO BEFORE SUBSIDING EARLY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO REACH 30 MPH OR GREATER FOR LONGER THAN ONE HOUR...OR WIND GUSTS ARE EXPECTED TO REACH 45 MPH FOR ANY DURATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Nov 16, 5:59 AM CST, 7 hours 35 minutes earlier.
Area forecast discussion, Nov 16, 5:59 AM CST, 7 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 559 AM CST Sat Nov 16 2013 .UPDATE... ISSUED AT 559 AM CST SAT NOV 16 2013 The AVIATION section has been updated for the 12Z TAF issuance. && .SHORT TERM...(Today through Monday) ISSUED AT 400 AM CST SAT NOV 16 2013 As mentioned in previous forecast discussions, the main forecast focus for the short term time period will be the potential for severe thunderstorms on Sunday. With this forecast package, attempted to closer define in time and space the coverage of the severe weather potential on Sunday. Will get to that discussion shortly. For this morning, abundant moisture in the planetary boundary layer (stratus deck) will persist for most of the day until large scale lift moves in later in the day to lift the lower ceilings. However, as the layer is lifted, anticipate the development of scattered/areas of drizzle over Southeast Missouri, moving northeast with time. As the lift becomes stronger, there should be sufficient updrafts to produce isolated showers late this morning and into the early afternoon. By 300 pm CST or later, mid level lapse rates and shear should increase over central Missouri to generate some isolated thunderstorms over extreme western sections of Southeast Missouri closer to sunset and the eastern limb of a 50 to 60 knot 850 mb winds moves into the area between 6 pm and 9 pm CST tonight. Thunderstorms coverage is likely to increase markedly and persist over Southeast Missouri and Southern Illinois between 9 pm and midnight, before translating bodily eastward into West Kentucky through daybreak on Sunday. Although deep layer shear is expected to remain at or below 20 knots during the overnight hours on Saturday, mid-level lapse rates are going to be quite robust, supporting decent updrafts. Would not be surprise to see some marginal hail production with stronger thunderstorms overnight, but any downward momentum for gusty winds will be tempered by the more stable lower levels of the atmosphere under the jet. Locally heavy rain may be possible across the northern 1/2 of the WFO PAH forecast area, especially in Southern Illinois, Southwest Indiana, and Northwest Kentucky Saturday night. The main focus for severe weather on Sunday will lie between 10 am and 6 pm CST. Although severe criteria hail is likely in the strongest updrafts, the main concern will be damaging winds. The NAM-WRF/GFS deterministic guidance suggests that 5.5 to 6.5C/km low and mid-level lapse rates will move into Southeast Missouri and Southwest Illinois, ahead 50-60 knot 0-3km shear working northeast into the area between 9 am-noon on Sunday. Introduced severe thunderstorms with damaging winds into the gridded/text forecast over Southeast Missouri/Southwest Illinois during the morning, translating the severe potential south and east through 3 pm, when a secondary jet max moves into part of the interstate 64 corridor over Southern Illinois and Southwest Indiana. Thermodynamic and dynamic elements support decent downward momentum and storm organization of a eastward moving squall line. The wind threat should move quickly northeast from Southeast Illinois into Southwest Indiana and northwest Kentucky during the middle and late afternoon, moving out of the WFO PAH forecast area before 6 pm CST. Any wind damage threat further south and east into West Kentucky should be more sporadic and brief in duration. May have to consider a wind advisory for parts of Southeast Illinois, Southwest Indiana, and Northwest Kentucky on Sunday, as wind gusts will likely reach near 45-50 mph ahead of the convective line. Utilized the Short Range Ensemble guidance, NAM-WRF and GFS guidance as the primary template for the timing of severe convection, as well as in the weighting of temperatures, winds, and dewpoints, etc...(sensible weather elements) for the forecast. .LONG TERM...(Monday Night through Friday) ISSUED AT 400 AM CST SAT NOV 16 2013 The latest GFS and ECMWF are in reasonably good agreement for the Monday night through Wednesday night period, but for Thursday and beyond they diverge significantly. This results in low forecast confidence for the end of the work week. The models generate significant systems in the northern and southern streams, and the interaction between the two could result in a large range of potential weather across our region. In the northern stream, they both move a system from the Canadian Rockies on Wednesday to the Great Lakes on Friday. The ECMWF is much stronger with this system than the GFS. In the southern stream, both models develop a significant storm system in the southwest Wednesday into Thursday. At the surface, both models bring a significant chunk of Canadian/Arctic high pressure southward into the Plains Wednesday into Thursday. The ECMWF is more pronounced with ridging aloft in the eastern Pacific and along the west coast, which allows the southern stream system to close off and form a high over low blocking situation over the western U.S. Thursday night into Friday. This allows the progressive northern stream system to dive southeast over the Great Lakes and Ohio Valley, which brings the Arctic surface high spilling southeast through our area. If this ECMWF solution is right, we could see a very cold rain event Thursday night and Friday. Freezing rain and even snow could be a concern before the precipitation pushes out of the area. The GFS is not as amplified/strong with the west coast ridging, which allows the southern stream system be more progressive, and dominant, emerging from the southern Rockies into the southern Plains Thursday night into Friday. This results in higher heights and southwest flow aloft over our region, which keeps the arctic surface high at bay over the central/northern Plains. Eventually the GFS sets up an inverted surface trough from southwest to northeast across the area Thursday night and Friday and possibly into the weekend. The surface trough becomes a focus potentially for very heavy rainfall, as precipitable water values are close to a 1.5 inches which is off the climatological charts for November. The forecast blend used to build this morning's forecast leans toward the warmer GFS solution, but PoPs and QPF are muted in the Thursday night through Friday night period due to the low confidence regime. Given that the GFS does not generate negative Showalter Indices near the trough until the weekend, will keep the precipitation type all showers throughout the extended period. Have enough confidence to introduce PoPs for late in the week, even though the models get there in different ways. However, the models are likely to bounce around quite a bit in their individual solutions given the complicated interactions between the two streams of energy aloft, and the presence of an Arctic airmass. Jumping back to Wednesday into Thursday of this week, surface high pressure will move east allowing for a return of southeasterly low-level flow Wednesday. As the flow aloft becomes southwesterly Wednesday night both models bring a disturbance with an area of showers northeast through the area into Thursday morning. Decided to insert a slight chance of showers to southeast Missouri and southern Illinois Wednesday night due to the model agreement in this cycle. Would not be surprised to see some showers linger into Thursday, but will leave it dry for now. QPF will be under a tenth of an inch with this disturbance. Temperatures are likely to remain at or below normal through the period. Although, if the GFS solution is close, portions of the area could see much warmer temperatures heading into next weekend. && .AVIATION... ISSUED AT 559 AM CST SAT NOV 16 2013 MVFR, if not IFR, ceilings and increasingly gusty south winds will be the rule through the period. May see ceilings in some locations briefly lift to MVFR levels to begin the period, but another swath of low-level moisture will bring a couple hours of IFR ceilings back to all sites beginning mid-morning. By Noon went optimistic with MVFR ceilings. Visibilities have been improving the last few hours, so see little reason for anything other than VFR visibilities through the day. Ceilings will drop back down to IFR levels this evening and showers and possibly thunderstorms will become increasingly likely through the evening. Overnight, most areas should see at least MVFR rain with the showers and storms. Currently only have prevailing TS overnight at the Kentucky sites, but wont be surprised if it occurs at the other terminals, as well. South winds will continue through the evening and overnight, with gusts increasing toward 25kts at most locations through the night. The showers and storms will be coming to an end around 12Z, and possibly earlier, but would expect the IFR ceilings to continue even behind the precipitation. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...DRS SHORT TERM...Smith LONG TERM...DRS AVIATION...DRS
Hazardous weather outlook, Nov 16, 4:48 AM CST, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 448 AM CST SAT NOV 16 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-171100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 448 AM CST SAT NOV 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST MISSOURI DURING THE LATE AFTERNOON...THEN EXPAND IN COVERAGE OVER THE REMAINDER OF THE OUTLOOK AREA TONIGHT. LOCALLY HEAVY RAIN AND ISOLATED...BUT MARGINAL HAIL WILL BE THE PRIMARY HAZARDS WITH THE STRONGER STORMS TONIGHT. MOST OF THE STORMS SHOULD REMAIN BELOW SEVERE LIMITS. THE AVERAGE MOVEMENT OF THE STORMS WILL BE EAST BETWEEN 35 AND 45 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED...DISCRETE STRONG TO SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS...WILL DEVELOP OVER SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS...MOST LIKELY AFTER 10 AM CST SUNDAY. THE COVERAGE OF SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL EXPAND TO THE SOUTH AND EAST...REACHING INTO WESTERN KENTUCKY BY AFTERNOON. A SQUALL LINE WILL LIKELY DEVELOP OVER SOUTHEAST ILLINOIS DURING THE MIDDLE OF THE AFTERNOON ON SUNDAY...WORKING EAST INTO SOUTHWEST INDIANA AND THE PENNYRILE REGION OF WEST KENTUCKY. THE GREATEST THREAT FOR WIDESPREAD DAMAGING WINDS IS EXPECTED WITH THIS LINE OF THUNDERSTORMS. AVERAGE STORM MOTION WILL BE EAST BETWEEN 40 AND 50 MPH. AN ISOLATED TORNADO CANNOT BE RULED OUT WITH THE SCATTERED MORNING AND EARLY AFTERNOON THUNDERSTORMS...OR WITH THE LINE OF THUNDERSTORMS DURING THE AFTERNOON. LOCALLY HEAVY RAIN...ESPECIALLY OVER SOUTHWEST INDIANA...MAY CAUSE BRIEF AND LOCALIZED FLOODING OF POORLY DRAINED AND LOW-LYING AREAS. WIND GUSTS BETWEEN 30 AND 50 MPH WILL BE POSSIBLE BETWEEN 9 AM AND 3PM CST...ALONG AND AHEAD OF THE THUNDERSTORMS OVER THE INTERSTATE 64 CORRIDOR IN SOUTHERN ILLINOIS AND SOUTHWEST INDIANA...REACHING DOWN INTO NORTHWEST KENTUCKY. THE THREAT FOR SEVERE THUNDERSTORMS SHOULD END BEFORE 6PM CST SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED DURING THE LATE MORNING AND THROUGH THE AFTERNOON ON SUNDAY. REPORTS OF ANY WIND DAMAGE AND HEAVY RAINFALL IN EXCESS OF AN INCH WILL BE APPRECIATED. SMITH
Nearby
Wind Advisories in Kentucky, 2013Wind Advisories in Illinois, 2013Wind Advisories in Missouri, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.